Alert archive / Minnesota / Heat Advisories in 2019
Heat Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 14, 2019, 3:19 AM CDT for 7 counties in Minnesota. It took effect at Jul 14, 2019, 1:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2019, 3:19 AM CDT (08:19 UTC)
- In effect from
- Jul 14, 2019, 1:00 PM CDT
- Expired
- Jul 15, 2019, 6:56 PM CDT
- In force
- 30 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
255 WWUS73 KMPX 140819 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 319 AM CDT Sun Jul 14 2019 MNZ060>063-068>070-141700- /O.UPG.KMPX.EH.A.0002.190714T1800Z-190716T0300Z/ /O.NEW.KMPX.HT.Y.0002.190714T1800Z-190716T0300Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 319 AM CDT Sun Jul 14 2019 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT MONDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect from 1 PM this afternoon to 10 PM CDT Monday. The Excessive Heat Watch is no longer in effect. * TEMPERATURE...Highs near 90 and dew points in the 70s will make for heat indices around 95 to 100 degrees for both Sunday and Monday. Low temperatures tonight will only fall into the mid 70s, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
4 follow-up statements
328 WWUS73 KMPX 141602 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1102 AM CDT Sun Jul 14 2019 MNZ060>063-068>070-150015- /O.CON.KMPX.HT.Y.0002.190714T1800Z-190716T0300Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 1102 AM CDT Sun Jul 14 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY... * TEMPERATURE...Highs near 90 and dew points in the 70s will make for heat indices around 95 to 100 degrees for both Sunday and Monday. Low temperatures tonight will only fall into the mid 70s, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
162 WWUS73 KMPX 150157 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 857 PM CDT Sun Jul 14 2019 MNZ060>063-068>070-151100- /O.CON.KMPX.HT.Y.0002.000000T0000Z-190716T0300Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 857 PM CDT Sun Jul 14 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY... * TEMPERATURE...Highs near 90 and dew points in the 70s will make for heat indices around 100 degrees on Monday. Low temperatures tonight will only fall into the mid 70s, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
782 WWUS73 KMPX 150842 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 342 AM CDT Mon Jul 15 2019 MNZ060>063-068>070-151700- /O.CON.KMPX.HT.Y.0002.000000T0000Z-190716T0300Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 342 AM CDT Mon Jul 15 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TEMPERATURE...Highs near 90 and dew points in the 70s will make for heat indices around 100 degrees today. The heat and humidity will last through the early evening with heat indices remaining above 90 degrees through 10 PM. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
197 WWUS73 KMPX 152356 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 656 PM CDT Mon Jul 15 2019 MNZ060>063-068>070-160100- /O.CAN.KMPX.HT.Y.0002.000000T0000Z-190716T0300Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 656 PM CDT Mon Jul 15 2019 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Twin Cities/Chanhassen has cancelled the Heat Advisory. Thunderstorms have cooled off the area. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 14, 3:17 AM CDT, 2 minutes earlier.
Area forecast discussion, Jul 14, 3:17 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
317 AM CDT Sun Jul 14 2019
.SHORT TERM...(Today through Monday)
Issued at 317 AM CDT Sun Jul 14 2019
Two areas of convection that developed overnight were in the far
western Dakotas, and along the South Dakota/Nebraska border, south
of Pierre as of 3 am. Nighttime enhanced satellite imagery indicated
some lower clouds across southern Minnesota but no precipitation was
falling from these clouds.
The forecast concerns remain on the chances of precipitation over
the next two days, and the heat building. There is a very small
chance that these lower clouds across southern Minnesota may develop
into isolated storms during the pre dawn hours based on a very
subtle short wave, and deep moisture from the previous complex of
storms that dissipated in southwest Minnesota prior to midnight.
Convection models show some spotty development with these enhanced
clouds, so will need to monitor for the next few hours. Otherwise,
the area of convection across the Dakotas will likely be the main
onset of showers/storms in west central Minnesota during the
afternoon. Outflow from these storms will likely cause additional
storms to develop farther to the east/northeast. In far southern
Minnesota, an increasing cap will likely inhibit convection, or at
least limit the activity to more isolated storms vs. central
Minnesota by the evening.
By this evening, ongoing convection will lead to more
precipitation uncertainty for Monday as outflow from storms, and a
very strong cap will likely cause models to deviate from their
current output this early morning. The best scenario is to hold onto
chance percentages, and lean more toward the best chance in central
Minnesota where the cap is weaker.
The other concern is the increasing humidity levels with
temperatures approaching, or exceeding 90 degrees across southern
Minnesota. Current heat indices remain in the 95 to 100 degree range
across the southern half of Minnesota for both today and Monday.
WBGT also remain below 85 degrees for all areas. Based on the
current trends of both temperatures and humidity levels, and the
chances of more cloud cover on Monday, I decided that a heat
advisory is more appropriate vs. an excessive heat warning which the
criteria isn't met.
.LONG TERM...(Monday night through Saturday)
Issued at 317 AM CDT Sun Jul 14 2019
A warm and humid week still looks on track across the area, with
the periphery of the upper ridge and associated baroclinic zone
remaining nearby. This makes the forecast tricky given the
periodic chances for showers and storms as weak synoptic
shortwaves move through as well as convectively induced MCVs from
upstream MCS activity. Bouts of SHRA/TSRA will obviously impact
cloud cover, which will impact temperatures. Overall, the pattern
lends itself to chance PoPs across the entire area for much of the
week, with little opportunity to refine probability values and
timing much beyond 24 hours. The guidance is in somewhat better
agreement toward the end of the week, although there are still
differences in how robust the cold front will be that pushes
through the region around the Thursday time frame. There is at
least enough agreement, at this point, to allow for a period of
somewhat drier conditions and a PoP-free from Friday into
Saturday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1057 PM CDT Sat Jul 13 2019
VFR conditions to start all TAFs and will look for VFR conditions
to prevail at all TAF sites. However, the potential for scattered
RA/TS mid-to-late Sunday afternoon for central MN into western WI
may bring brief MVFR-IFR conditions. At this point, have
highlighted VCTS for those sites (mainly along-north of I94) which
have best potential and will let later TAF issuances resolve
short-term model solutions. Winds will remain from the SE-S mainly
in the 5-10kt range.
KMSP...Have added in VCTS mention Sunday afternoon to start
highlighting better chances for convection Sunday afternoon-
evening. Kept conditions as VFR at this point but MVFR-IFR
conditions certainly cannot be ruled out.
/OUTLOOK FOR KMSP/
Mon...Mainly VFR. Chance of -TSRA late. Winds SW 5-10 kts.
Tue...Mainly VFR. Slight chance of -TSRA. Winds light and
variable.
Wed...Mainly VFR. Chance of -TSRA. Winds light and variable.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Heat Advisory from 1 PM this afternoon to 10 PM CDT Monday for
MNZ060>063-068>070.
&&
SHORT TERM...JLT
LONG TERM...
AVIATION...JPCHazardous weather outlook, Jul 14, 3:04 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 304 AM CDT Sun Jul 14 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151300- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 304 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms today and tonight. Large hail and damaging wind gusts will be the primary severe weather threats. The best chance for thunderstorms will be from late afternoon through tonight. Locally excessive rainfall is also possible. Locally excessive heat can also be expected with heat indices topping out from 95 to 100. The Twin Cities metro area will remain quite warm at night as well, with low temperatures running 5 to 10 degrees warmer than outlying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat and humidity, along with periodic thunderstorm chances, will persist through Wednesday. A few severe thunderstorms are possible over that time period. Any storms that develop will also be capable of producing locally excessive rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed late this afternoon and tonight.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:03 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 42 min |
| Jul 14, 5:22 PM CDT | Special Weather Statement | MPX | Morrison | 38 min |
| Jul 14, 5:41 PM CDT | Special Weather Statement | MPX | Todd | 49 min |
| Jul 14, 5:59 PM CDT | Special Weather Statement | MPX | Morrison | 61 min |
| Jul 14, 6:16 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 44 min |
| Jul 14, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 63 min |
Nearby
Heat Advisories in Minnesota, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.